So, how does chemotherapy feel?

I was pretty positive about it yesterday, because I went through the drip process and I wasn’t completely helpless afterwards. Today I woke up and realized that the headache, water-retention, muscle ache and swollen fingers persisted… and felt slightly depressed. “When is this evil feeling going to go away?” I wondered.

Well body, three more times. I’ve got to also remind myself that once I’m full of chemicals, the chemotherapy hasn’t stopped — it’s just begun. The real work of the drugs takes place in the days following. It’s going to be harsh, but here I am, and I’ll survive it as best I can.

Then I realized that I basically feel extremely hungover. In short, I’m really amazingly grumpy.

This is the kind of physical depletion that I’ve felt before, after one of the (very few) times I’ve been on benders in my life. Or after a few days of intense migraines. Thinking of it this way, it isn’t so bad. It’s kind of like my body’s looking at me very sternly for whatever it is I did, and would like to remind me not to do it again.

What’s flabberghasting to me is that some people CHOOSE to go through this, every single weekend. Seriously? SERIOUSLY?

I did bow to the optional steroids they gave me to reduce inflamation. I will take those until I find a good Chinese doctor (I am about to pick one at random, my body seriously doesn’t feel like waiting around any longer).

What’s also amazing is that there are people who go through much worse than Rituxan. Respect to the people who endure the worst. So much respect!

Enduring,

Tanya

Advertisements
Leave a comment

3 Comments

  1. No one is playing the pain olympics here … respect for anyone going through ANY chemo. It sucks to be where you are, and I hope that you’re feeling better soon.

    Reply
  2. Achariya

     /  November 18, 2011

    Haha, nah, I wasn’t really thinking about pain olympics — just that my own chemo isn’t as all-encompassingly sucky as it could be. Mine only kills B-cells! I’m feeling better and a lot more positive today.

    Reply
  3. There may be some alternative vitamins or supplements that you can take regularly, I just dont know any off the top of my head. B6? B12 shots? The hazy that youre feeling is often named chemo brain. Limiting the salt in your diet will also help the water retention thing. I will research some for you. If you want a buddy to go with you or hang out with while youre grumpy I’d be happy to. ❤

    Reply

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: